Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

April 17, 2013Berks County, Carbon County, Lehigh County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 17, 2013, 12:04 AM EDT for Berks County, Carbon County, Lehigh County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2013, 12:04 AM EDT (04:04 UTC)
Expired
Apr 17, 2013, 1:00 AM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Carbon County, PA, Lehigh County, PA

The radar

The Philadelphia radar (KDIX), 158 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-339 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WWUS81 KPHI 170404
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1204 AM EDT WED APR 17 2013

PAZ054-055-060>062-170500-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1204 AM EDT WED APR 17 2013

...SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL WILL 
AFFECT BERKS...LEHIGH...MONROE...CARBON AND NORTHAMPTON COUNTIES...

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL ALONG 
A LINE EXTENDING FROM 8 MILES NORTHWEST OF SHENANDOAH TO 21 MILES 
WEST OF ANNVILLE TO 52 MILES WEST OF COLUMBIA...MOVING EAST AT 40 
MPH. THE SHOWERS WILL BE NEAR TRESCKOW AROUND 1225 AM...BEAVER 
MEADOWS AROUND 1230 AM...WEATHERLY...LANSFORD AROUND 1235 
AM...SUMMIT HILL...NESQUEHONING...STRAUSSTOWN AROUND 1240 AM...JIM 
THORPE...WOMELSDORF AND NEW MAHONING AROUND 1245 AM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE SHOWERS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS POSSIBLE AS WELL.

LAT...LON 4052 7637 4052 7625 4059 7605 4058 7603
      4065 7599 4071 7581 4074 7577 4084 7592
      4092 7600 4098 7585 4098 7524 4020 7598
      4036 7621 4049 7644 4050 7643

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 16, 9:41 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 16, 9:41 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 PM EDT TUE APR 16 2013

.SYNOPSIS...
A COLD FRONT WILL TRACK ACROSS THE REGION TONIGHT, THEN STALL TO OUR
SOUTH WEDNESDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA
THURSDAY AS HIGH PRESSURE SHIFTS TO OUR EAST. A LOW PRESSURE SYSTEM
WILL THEN TRACK UP ACROSS THE GREAT LAKES REGION LATER FRIDAY, WITH A
STRONG COLD FRONT SWEEPING ACROSS OUR AREA FRIDAY NIGHT. HIGH
PRESSURE WILL THEN BUILD IN OVER THE WEEKEND AND THROUGH MONDAY. THE
NEXT LOW PRESSURE SYSTEM WILL MOVE TOWARD OUR REGION AROUND THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE MAIN FEATURE TONIGHT IS A COLD FRONT THAT ARRIVES FROM THE
NORTHWEST. THERE IS NOT A LOT OF UPPER-LEVEL SUPPORT WITH THIS
FRONT, HOWEVER ENOUGH LOW-LEVEL CONVERGENCE AND LIFT IN IS PLACE TO
PRODUCE AREAS OF SHOWERS. THE HIGH RESOLUTION GUIDANCE /HRRR AND
SPC WRF/ HOLDS OFF THE SHOWERS MAINLY UNTIL 03Z ACROSS THE FAR
NORTHWEST THEN THESE SETTLE SOUTHEASTWARD. BASED ON RADAR TRENDS
TO OUR WEST, THIS TIMING IS PERHAPS A BIT SLOW COMPARED TO
REALITY. A PLUME OF INSTABILITY IS SITTING FROM ABOUT CENTRAL
PENNSYLVANIA ON SOUTHWESTWARD, HOWEVER THE MODEL GUIDANCE PULLS
SOME OF THIS EASTWARD ACROSS MOST OF OUR AREA DURING THE NIGHT.
THE MLCAPE AND MUCAPE IS FORECAST TO BE ON THE LOWER SIDE, HOWEVER
THIS COULD BE ENOUGH TO HELP MAINTAIN AT LEAST SOME THUNDER THIS
FAR EAST. A MORE ORGANIZED AREA OF THUNDER IS FROM SOUTHWESTERN
PENNSYLVANIA ON SOUTHWESTWARD AS OF 0100Z, HOWEVER THIS IS WHERE
HIGHER INSTABILITY IS LOCATED AND MUCH BETTER SHEAR FOR STORM
ORGANIZATION IS PRESENT. THERE COULD BE SOME ASSISTANCE FROM A
SUBTLE SHORT WAVE AS WELL, HOWEVER WE HAVE LOWER CONFIDENCE THAT
THIS REMAINS INTACT THIS FAR EAST.

BASED ON THE ABOVE, WE EXPANDED THE SLIGHT CHC OF THUNDER /ISOLATED/
MENTION FARTHER SOUTH AND EAST AND BOOSTED THE POPS INTO THE LOW
LIKELY RANGE FOR A TIME MAINLY NORTH AND WEST OF PHILADELPHIA. THE
BOUNDARY LAYER IS COOLING ACROSS OUR AREA, THEREFORE THIS WILL
HAVE AN AFFECT ON ANY INSTABILITY. THE FORECAST SOUNDINGS ARE NOT
SHOWING MUCH, ALTHOUGH THERE IS EVIDENCE THAT AT LEAST SOME
ELEVATED INSTABILITY IS PRESENT.

THE CUMULUS CLOUDS OF EARLIER REALLY DISSIPATED AND WERE REPLACED
WITH SOME MID AND HIGH LEVEL CLOUDINESS. THESE WILL INCREASE AND
EVENTUALLY LOWER AS THE COLD FRONT ARRIVES ALONG WITH SOME SHOWER
ACTIVITY. THE SOUTHERLY WINDS WILL LESSEN SOME MORE AS ADDITIONAL
BOUNDARY LAYER COOLING OCCURS LEADING TO LESS MIXING. WE MADE SOME
ADJUSTMENTS TO THE SKY COVER AND ALSO THE HOURLY GRIDS. SOME
INCORPORATION OF THE LAMP/LAV GUIDANCE WAS BLENDED IN, WHICH
SEEMED TO CAPTURE THE COOLER TEMPERATURES CLOSER TO THE COAST AND
WORKING INLAND SOME THUS FAR. LOWS WERE MOSTLY A NAM/GFS MOS
BLEND.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE COOL FRONT ON WEDNESDAY IS FCST TO CONT SWD INTO SRN DELMARVA.
WE HAVE DECREASING CHC POPS OVER THE AREA AS THE FRONT MOVES SWD BUT
WE MAINTAIN SLGT CHC FOR -SHRA OVER NRN DELMARVA. NE WINDS OFF THE
ATLANTIC AND A SLGTLY COOLER AMS WILL RESULT IN MAX TEMPS A FEW DEGS
COOLER THAN TODAY...IN SPITE OF CONSIDERABLE SUNSHINE EXPECTED BY
AFTN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A WARM FRONTAL BOUNDARY WILL SETUP OVER THE REGION ON THURSDAY.
HOWEVER A CHALLENGE TODAY IS FIGURING OUT EXACTLY WHERE ACROSS OUR
CWA THIS WILL BE LOCATED IN POTENTIALLY LEADING TO A WIDE RANGE OF
HIGH TEMPERATURES ACROSS THE REGION. ATTM IT APPEARS THE FRONT WILL
MOVE THROUGH THE REGION DURING THE DAY ALLOWING THE CWA TO GET INTO
THE WARM SECTOR. THE 12Z GFS OFFERS A SLOWER TIMETABLE AND IS COOLER
FROM PHL NORTH BUT WENT AWAY FROM THIS OUTCOME WITH THIS FORECAST. ADDED
SOME LIGHT DRIZZLE AND SHOWER CHANCES TO THE FORECAST AS SOME
ISENTROPIC LIFT MAY IN PLACE TO GET OVERRUNNING. ANY PRECIPITATION
WILL BE LIGHT AND SPOTTY. MIXING SHOULD ALLOW FOR LOW CLOUDS FROM
THURSDAY AND THURSDAY NIGHT TO BREAK UP SOME.

THE MAIN PRECIPITATION CHANCE ARRIVES HEAD OF A COLD FRONT FRIDAY
NIGHT AFTER A WARM AND WINDY FRIDAY. WITH STRONG SOUTHERLY FLOW WENT
WARMER THAN MOST GUIDANCE BUT NOT AS HIGH AS THE MEX FOR HIGH
TEMPERATURES. A PERIOD OF SHOWERS AND GUSTY WINDS WILL OCCUR.
TEMPERATURES SHOULD BE FAIRLY STEADY MOST OF FRIDAY NIGHT DUE TO A
STRONG LLJ THEN CRASH WITH THE PASSING OF THE FRONT. OVERALL TIMING
IS MORE CERTAIN BUT WILL NOT GET TO DETAILED WITH HOURLY GRIDS BEING
A FEW DAYS AWAY STILL. THUNDERSTORM CHANCES LOOK SLIGHTLY HIGHER
COMPARED TO THE LAST FEW DAYS WITH LI AND SHOWALTER VALUES
INDICATING SOME POTENTIAL FOR INSTABILITY. SHEAR VALUES COUPLED WITH
THE STRONG LLJ ARE CONCERNING FOR ANY THUNDERSTORM THREAT CONTAINING
GUSTY WINDS. THOUGH THINK THE LACK OF INSTABILITY WILL LIMIT THE
POTENTIAL FOR STRONG THUNDERSTORMS ATTM, GRIDS WILL REFLECT GENERAL
THUNDER. THE GFS ENSEMBLE MEAN, 12Z GFS AND 00Z EC ARE IN FAIRLY
GOOD AGREEMENT FOR ABOUT THREE QUARTERS OF AN INCH OF RAINFALL FROM
THIS FRONTAL PASSAGE AND WILL MAINTAIN HEAVY RAIN IN THE HWO.

CLEARING WILL OCCUR BEHIND THE FRONT SATURDAY WITH COOLER
NORTHWEST FLOW INTO THE REGION BY SUNDAY. TRENDS SO FAR TODAY WITH
ANY COASTAL LOW EARLY NEXT WEEK HAVE BEEN AWAY FROM A STORM ALONG
THE COAST. THE OPERATIONAL EC IS THE MOST BULLISH ON THIS FOR
MONDAY AND TUESDAY. AT THIS POINT WILL TAKE THE FORECAST AWAY FROM
ANY LOW ALONG THE COAST EARLY NEXT WEEK. HOWEVER A TROUGH IS
FORECASTED TO DEVELOP AROUND THE TUESDAY TIME FRAME OF NEXT WEEK
INTO THE OHIO VALLEY THIS FEATURE MAY DEVELOP A LARGER STORM
SYSTEM. DUE TO THE UNCERTAINTY WILL INTRODUCE LOW CHANCES OF RAIN
SHOWERS FOR TUESDAY WHICH CORRESPONDS WELL WITH WPC. WITH REGARDS
TO TEMPERATURES STAYED CLOSE TO WPC FROM THE WEEKEND THROUGH
MONDAY THEN WENT SLIGHTLY COOLER ON TUESDAY THAN WPC DUE TO
POTENTIAL UNCERTAINTIES. THANKS TO OKX FOR COORDINATION ON
THURSDAY'S FRONTAL POSITION.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR FOR AWHILE, THEN AREAS OF MVFR CEILINGS SHOULD DEVELOP
LATE. A COLD FRONT SETTLES ACROSS THE AREA, WITH THE WINDS SHIFTING
FROM THE SOUTH TO NORTHWEST, THEN EVENTUALLY NORTHEAST LATE. THE
SOUTHERLY FLOW IS EXPECTED TO DIMINISH SOME MORE THROUGH THE
EVENING. SOME SHOWERS ARE ANTICIPATED TO OCCUR AHEAD OF AND WITH THE
FRONT, AND A TEMPO GROUP WAS USED. SOME THUNDER IS ANTICIPATED,
HOWEVER THE LATEST THINKING IS THE COVERAGE IS MAINLY ISOLATED
THEREFORE A MENTION WAS NOT INCLUDED AT THIS TIME.

WEDNESDAY...AREAS OF MVFR CEILINGS AND PERHAPS A FEW SHOWERS TO
START, THEN IMPROVING TO VFR AT ALL TERMINALS BY LATE MORNING. A
LOW-LEVEL INVERSION SHOULD DEVELOP AND STRENGTHEN FOR AWHILE, AND
THIS COULD HOLD THE CLOUDS IN LONGER AS THE LOW-LEVEL FLOW IS MORE
FROM THE NORTHEAST. NORTHEAST WINDS GENERALLY AT 5-10 KNOTS.

OUTLOOK...
THURSDAY...A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH OF THE REGION
WITH SPOTTY SHOWERS NORTH OF PHL. SOUTHERLY WINDS AROUND 10 KTS.
MAY SEE VISIBILITIES GO FROM VFR TO MVFR AT TIMES.

THURSDAY NIGHT...MVFR CONDITIONS WILL LIKELY BE IN PLACE MOST OF
THE NIGHT WITH DRIZZLE MAINLY NORTH OF PHL.

FRIDAY...VFR DURING THE DAY AS MIXING OCCURS. SOUTHERLY WINDS
AROUND 20 MPH WITH HIGHER WIND GUSTS. ONLY LOW SHOWER AND THUNDER
CHANCE.

FRIDAY NIGHT...MVFR TO IFR CONDITIONS. HEAVY RAIN AND THUNDER
MOST OF THE NIGHT. STRONG SOUTHERLY WINDS TURNING TO NORTHWEST
WITH WINDS FROM 10 TO 20 MPH BECOMING LIGHTER OVERNIGHT.

SATURDAY THROUGH SUNDAY...MAINLY VFR WITH HIGH PRESSURE.
CONDITIONS CONTINUE TO IMPROVE THROUGHOUT THE DAY SATURDAY.

&&

.MARINE...
THE SOUTHERLY FLOW STARTED MIXING BETTER ACROSS THE NORTHERN WATERS
WHICH IS RESULTING IN GUSTS TO AROUND 25 KNOTS AND SEAS HAVE COME
UP TO 5 FEET. IT APPEARS THE FORECAST SOUNDINGS ARE NOT CATCHING
ONTO THIS, HOWEVER A SOUTHERLY SURGE LOOKS TO BE OCCURRING. BASED
ON THE SYNOPTIC SETUP, THE LATEST THINKING IS THAT IT WILL NOT
LAST ALL THAT LONG THEREFORE WE WILL HOLD OFF ON ISSUING A SMALL
CRAFT ADVISORY ATTM. WE DID BOOST UP THE WINDS SOME IN THE LATEST
UPDATE AND WILL ISSUE A MARINE WEATHER STATEMENT TO HANDLE THE
RELATIVELY SHORT DURATION STRONGER GUSTS AND HIGHER SEAS UP NORTH.

OTHERWISE, SOUTHERLY WINDS TONIGHT WILL SHIFT TO THE NORTH AND
NORTHEAST LATE TONIGHT AND WEDNESDAY BUT SHOULD REMAIN ON THE
LIGHTER SIDE.

OUTLOOK...
THE FRONT WILL MOVE OFF TO THE NORTH ON THURSDAY AND THE WINDS VEER
SOUTHERLY AND INCREASE UNDER A TIGHTENING PRESSURE GRADIENT AND
STRONG LOW-LEVEL JET FROM LATE THURSDAY INTO FRIDAY. BOTH CRITERIA FOR
WINDS AND SEAS WILL LIKELY BE MET FOR `A SMALL CRAFT ADVISORY BY
06Z FRIDAY AND LAST THROUGH 18Z SATURDAY. THERE IS A PERIOD RIGHT
BEFORE THE FRONTAL PASSAGE THAT GALE FORCE GUSTS MAY BE
EXPERIENCED CENTERED AROUND 06Z SATURDAY. EXACT TIMING WILL NEED
TO REFINED AS WE GET CLOSER TO THE TIME PERIOD IN QUESTION AND
WILL CONTINUE TO MENTION THIS IN THE HWO. THE COLD FRONT SWEEPS
THROUGH OVERNIGHT FRIDAY AND PUSHES OFF TO THE EAST AND WINDS BACK
TO THE NORTHWEST. SEAS AND WINDS WILL DIMINISH INTO THE WEEKEND
BELOW SCA CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GAINES/GORSE
NEAR TERM...GORSE
SHORT TERM...AMC
LONG TERM...GAINES
AVIATION...GAINES/GORSE
MARINE...AMC/GAINES/GORSE
Hazardous weather outlook, Apr 16, 3:53 PM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT TUE APR 16 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-172000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
353 PM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAIN ASSOCIATED WITH A COLD FRONT IS POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.

ANZ430-431-450>455-172000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
353 PM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE GUSTS IN ADVANCE OF A COLD FRONT ARE POSSIBLE FRIDAY
AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 17, 12:04 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1204 AM EDT WED APR 17 2013

PAZ054-055-060>062-170500-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1204 AM EDT WED APR 17 2013

...SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL WILL
AFFECT BERKS...LEHIGH...MONROE...CARBON AND NORTHAMPTON COUNTIES...

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF SHENANDOAH TO 21 MILES
WEST OF ANNVILLE TO 52 MILES WEST OF COLUMBIA...MOVING EAST AT 40
MPH. THE SHOWERS WILL BE NEAR TRESCKOW AROUND 1225 AM...BEAVER
MEADOWS AROUND 1230 AM...WEATHERLY...LANSFORD AROUND 1235
AM...SUMMIT HILL...NESQUEHONING...STRAUSSTOWN AROUND 1240 AM...JIM
THORPE...WOMELSDORF AND NEW MAHONING AROUND 1245 AM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE SHOWERS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS POSSIBLE AS WELL.

LAT...LON 4052 7637 4052 7625 4059 7605 4058 7603
      4065 7599 4071 7581 4074 7577 4084 7592
      4092 7600 4098 7585 4098 7524 4020 7598
      4036 7621 4049 7644 4050 7643

ROBERTSON

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.